Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 31, 2014, 08:15:27 PM

Login with username, password and session length


Members
  • Total Members: 23101
  • Latest: whale.
Stats
  • Total Posts: 632587
  • Total Topics: 47912
  • Online Today: 287
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Please Help - white spots on skin, pigment loss  (Read 18612 times)

0 Members and 1 Guest are viewing this topic.

Offline datdude

  • Member
  • Posts: 71
Please Help - white spots on skin, pigment loss
« on: March 14, 2011, 06:10:48 PM »
I am getting permanent pigment loss on my skin, it's white spots and white blotches, I'ts driving me crazy and I don't know what to do or how to stop it from getting worse. Has anyone had this happen to them and what can I do to stop this from getting worse. It's small white spots on my shoulders arms and chest and bigger blotches on my face. I read that maybe an auto immune disease could cause this.

Offline edfu

  • Member
  • Posts: 1,084
Re: Please Help - white spots on skin, pigment loss
« Reply #1 on: March 15, 2011, 02:34:34 AM »
This might be tinea versicolor, which is a skin fungus.  You can Google it.  It is not serious, and it is not permanent, but it may take a while to get rid of.  It's impossible to diagnose such skin conditions on the Internet, so you should see a dermatologist.   Good luck.   

http://www.medicinenet.com/tinea_versicolor/article.htm

"No one will ever be free so long as there are pestilences."--Albert Camus, "The Plague"

"Mankind can never be free until the last brick in the last church falls on the head of the last priest."--Voltaire

Offline datdude

  • Member
  • Posts: 71
Re: Please Help - white spots on skin, pigment loss
« Reply #2 on: March 15, 2011, 09:26:17 PM »
I'm 99.9 percent sure what I'm getting is Vitiligo, If anyone has had or has this problem can you help me out on what I can do about it, can you get the pigment back in your skin or is this forever.

Offline nvhorseman

  • Member
  • Posts: 14
Re: Please Help - white spots on skin, pigment loss
« Reply #3 on: March 16, 2011, 10:34:15 AM »
Don't self diagnose. Go to a well respected dermatologist and find out for sure what you have. There are several ways to deal with this condition. Remember, it doesn't have to change your character or the hopefully good person you are, so don't let it. The less stress you put yourself under the better your treatment results. Be well and remember it could be worse...you could have had Kaposi's sarcoma or Psoriasis plaques.

Offline anniebc

  • Member
  • Posts: 5,938
  • AM member since 2003
Re: Please Help - white spots on skin, pigment loss
« Reply #4 on: March 16, 2011, 05:44:38 PM »
No-one can diagnose you over the internet, the only one going to help you is your GP or specialist..go and see them, it's the only way you will get a true diagnosis adn get the treatment you need.

Jan
-----------------------------------------------------------------------
Never knock on deaths door..ring the bell and run..he really hates that.

Offline Shecky

  • member
  • Posts: 1
Re: Please Help - white spots on skin, pigment loss
« Reply #5 on: March 16, 2011, 06:26:53 PM »
My advice - see a reputable dermatologist before starting treatment.  I am dealing with what sounds like the same condition.  I was treating it as a skin fungus, but that wasnít working.  I went to a dermatologist who diagnosed it as Vitiligo.    Hereís the story on Vitiligo from my experience.

Vitiligo -  An autoimmune disorder unrelated to HIV, resulting in loss of pigmentation. The condition affects 2% of the population.  It is often hereditary. 

Iím using three different ointments for the condition.  1. Fluocinolone Acetonide Ointment USP, 0.025%  ($10.00 co-pay) (on face)  2. Triamcinolone Acetonide Ointment USP, 0.1%  ($10.00 co-pay)  (on hands and forearms)  3.  Protopic (tacrolimus ointment) 0.03%   (about $44.00)
(on face, hands and forearms)

I apply these ointments twice a day, in the morning and at night.  The treatment is working but it takes months and the improvement is slow and incremental, so itís easy to obsess about.  Iíve wanted to give up many times.  Itís been 2 months and the white spots arenít so noticeable, but the change is very slow.  Since itís greasy, Iím glad I started the fall, when itís not so hot and humid.   The upside is, all the petroleum jelly (the base for all three ointments) is a good skin moisturizer.  Warning: Donít put it on too thick.  It gets on your pillowcase Ė Iím using a cheaper pillowcase till Iím finished with the treatment.

Another alternative is laser treatments, twice a week for several weeks.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.